MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 7MM TI MULTILOC HUMERAL NAIL RIGHT/CANN/270MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 7MM TI MULTILOC HUMERAL NAIL RIGHT/CANN/270MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.016.270S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that after inserting the pin, they were unable to pass the drill and therefore could not insert the screws.After attempts removed that pin and put another and with the same instrumental it was possible to do the entire procedure.Regarding the screw there was nothing, because then a new nail was introduced, and everything went well.There are no patient consequences.This report is for 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: returned item has not been received in original packaging.Information etched on it matches to complaint system and dhr.No evidence of visual nonconformance manufacturing related.Functional test: the functionality of the metallic thread insert (art.60059747) has been verified and no functionality issue have been identified (the thread insert is the coupling interface between the nail and the directional/positional arm).No other functional test possible on the finished article due to the assembled components.Complaint replication can't be performed because the directional arm has not been returned.Dimensional inspection: the returned part was re inspected for all the features relevant to the complaint condition which are still measurable on the finished item: the geometries of the nail proximal holes can¿t be re inspected on the finished item because after that the item is manufactured a pe inlay is placed inside the nail head and the metal thread insert which block the inlay is welded to the nail (see also section 2.1).These geometries were 100% verified through 3d measurement machine at milling operation and they resulted in specification as documented on the dhr (1 item has been scrapped at milling for a not related issue, see item#8 "protocollo di misura" on the dhr).The identification check performed confirmed that the item is a right nail.The measurable features have been found conforming to manufacturing specifications.Document/specification review: the returned item has been manufactured and then released in february 2019 according drawing valid from (b)(6) 2017.No nonconformances or document change have been identified which may be related to the complaint condition.Summary: as per selected investigation flow, the investigations performed didn't identify any manufacturing defect or deficiency, thus the complaint investigation is considered as not manufacturing related.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device histor.Y part: 04.016.270s.Lot: 2l60632.Manufacturing site: (b)(4).Release to warehouse date: (b)(6) 2019.Expiry date: 01.Feb.2024.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Concomitant medical products: part returned, not final destination.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7MM TI MULTILOC HUMERAL NAIL RIGHT/CANN/270MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9238163
Report Number8030965-2019-69684
Device Sequence Number1611615
Product Code HSB
UDI-Device Identifier10886982089281
UDI-Public(01)10886982089281
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number04.016.270S
Device Catalogue Number04.016.270S
Device Lot Number2L60632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/13/2019
11/29/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/14/2019
12/19/2019
Patient Sequence Number1